Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 263, NWS Goodland, KS

August 9, 2011Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Aug 9, 2011, 4:14 PM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 4:14 PM MDT (22:14 UTC)
Expired
Aug 9, 2011, 5:15 PM MDT
In force
61 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 4:45 PM MDTHAIL 1.7515 N Max, NE
Aug 9, 5:14 PM MDTHAIL 1.75Stratton Ne, NECORRECTED LOCATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:51 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WUUS53 KGLD 092214
SVRGLD
NEC057-087-092315-
/O.NEW.KGLD.SV.W.0263.110809T2214Z-110809T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM CDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
  HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 615 PM CDT/515 PM MDT/

* AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  IMPERIAL...AND WAS MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALISADE...MAX...STRATTON NE AND TRENTON.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 35 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 4034 10105 4001 10075 4002 10142 4034 10171
      4036 10108
TIME...MOT...LOC 2214Z 313DEG 41KT 4046 10160
WIND...HAIL 60MPH 1.75IN
$$

THEDE
2 follow-up statements
096 
WWUS53 KGLD 092233
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT TUE AUG 9 2011

NEC057-087-092315-
/O.CON.KGLD.SV.W.0263.000000T0000Z-110809T2315Z/
DUNDY NE-HITCHCOCK NE-
533 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HITCHCOCK AND
EASTERN DUNDY COUNTIES UNTIL 615 PM CDT/515 PM MDT/...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF WAUNETA...AND WAS MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAX...PALISADE...STRATTON NE AND TRENTON.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 35 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 4034 10105 4001 10075 4002 10142 4034 10171
      4036 10108
TIME...MOT...LOC 2233Z 313DEG 41KT 4031 10139
WIND...HAIL 60MPH 1.75IN
$$

THEDE
972 
WWUS53 KGLD 092254
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
454 PM MDT TUE AUG 9 2011

NEC057-087-092315-
/O.CON.KGLD.SV.W.0263.000000T0000Z-110809T2315Z/
DUNDY NE-HITCHCOCK NE-
554 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HITCHCOCK AND
EASTERN DUNDY COUNTIES UNTIL 615 PM CDT/515 PM MDT/...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
SOUTH OF WAUNETA...AND WAS MOVING SOUTHEAST AT 30 MPH.

IN ADDITION...AT 445 PM MDT THE PUBLIC REPORTED GOLF BALL SIZE HAIL 
15 MILES NORTH OF MAX WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  PALISADE...MAX...STRATTON NE AND TRENTON.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 35 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 4034 10105 4001 10075 4002 10142 4034 10171
      4036 10108
TIME...MOT...LOC 2251Z 314DEG 28KT 4027 10136
WIND...HAIL 60MPH 1.75IN
$$

THEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:54 PM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 9, 2:54 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
254 PM MDT TUE AUG 9 2011

.SHORT TERM (TONIGHT-THURSDAY)...
252 PM MDT TUE AUG 9 2011

STRONG TO SEVERE THUNDERSTORMS HAVE ALREADY BEGUN TO FORM AHEAD OF
AN UPPER LEVEL SHORT WAVE TROUGH EAST OF THE ROCKIES.  SATELLITE
IMAGES SHOW THE STORMS MOVING SOUTHEAST AROUND THE UPPER LEVEL HIGH
PRESSURE OVER THE SOUTHWEST CONUS.  CURRENT MODEL ANALYSIS SHOWS
BETTER ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP LYING OVER THE
SOUTHERN NEBRASKA PANHANDLE SOUTH TOWARD NORTHWEST KANSAS.  THE
FAVORABLE ENVIRONMENT WILL CONTINUE INTO THE EVENING HOURS.

TONIGHT MODELS HAVE SHIFTED THE MAIN FOCUS OF THE SHORT WAVE A
BIT FURTHER EAST...WITH THE BEST ENVIRONMENT JUST EAST OF THE CWA.
REGARDLESS THE SOME OF THE STRONGEST PART OF THE SHORT WAVE TROUGH
WILL BE PASSING OVER THE EASTERN CWA.  MODELS STILL SHOWING THE LOW
LEVEL JET AND 700 TO 500MB FRONTOGENESIS WILL BE THE STRONGEST OVER
THE EASTERN CWA TO JUST EAST.  MODEL QPF HAS ALSO INCREASED...BUT
THE MAJORITY OF IT THE HIGHER VALUES APPEAR TO BE JUST EAST OF THE
CWA SO ASIDE FROM ACCOUNTING FOR THE QUICKER ARRIVAL TIME...HAVE
ADJUSTED QPF VALUES DOWN A BIT OVER THE FAR EAST.  DID INCREASE
CHANCES IN THE SOUTHWESTERN CWA DURING THE EVENING AS MODELS HAVE
SHOWN STRONGER LIFTING OVER THAT AREA AS THE FRONT MOVES THROUGH.
AS THE BETTER LIFT SHIFTS TO THE EAST OVERNIGHT...LEFT IN THE SLIGHT
CHANCES FOR THE SOUTHWESTERN CWA.

WEDNESDAY THE SHORT WAVE TROUGH...ALONG WITH MOST OF THE ASSOCIATED
LIFTING...SHOULD BE MOVING OUT OF THE CWA BY MID MORNING.  AS IT
DOES CHANCES WILL DECREASE FROM EAST TO WEST.  BY MIDDAY THE EASTERN
HALF THE THE CWA MAY HAVE ISOLATED TO POSSIBLY SCATTERED
THUNDERSTORMS IN THE FAR EASTERN PART OF THE CWA.  THIS WILL DEPEND
ON HOW FAST THE UPPER LEVEL FORCING WILL EXIT...AS THERE WILL BE
LITTLE INSTABILITY TO WORK WITH.  MODELS SHOW A PV ANOMALY ALONG THE
KANSAS NEBRASKA BORDER DURING THE DAY FOLLOWING THE SHORT WAVE
TROUGH EAST.  THIS WILL ALSO HELP PRODUCE A FEW STORMS BEHIND THE
EXITING STORM SYSTEM.  OVERNIGHT SHIFTED THE CHANCES FOR RAINFALL TO
THE EVENING OVER THE SOUTHERN CWA.  MODELS SHOW SOME 700MB LIFT AND
FRONTOGENESIS AS WELL AS THE LOW LEVEL JET DEVELOPS DURING THE
EVENING FOR THOSE AREAS.

THURSDAY KEPT IN THE CHANCES FOR RAINFALL DURING THE AFTERNOON FOR
THE WESTERN CWA WHICH ENCOMPASSES THE ENTIRE AREA OVERNIGHT.  MODELS
SHOW A SHORT WAVE TROUGH DEVELOPING OVER EASTERN COLORADO DURING THE
AFTERNOON ALONG SOME SURFACE CONVERGENCE AND SOME INSTABILITY TO
WORK WITH.  THE SHORT WAVE THEN PROGRESSES EASTWARD OVERNIGHT.  WITH
A LOW LEVEL JET DEVELOPING DURING THE NIGHT AND 850 MOISTURE
AVAILABLE...CANNOT RULE OUT A SHOWER OR THUNDERSTORM DEVELOPING OVER
THE REST OF THE CWA AFTER THE SUN SETS.

.LONG TERM (FRIDAY-TUESDAY)...
252 PM MDT TUE AUG 9 2011

WESTERLY UPPER LEVEL FLOW WILL START OUT THE PERIOD AS THE UPPER
LEVEL RIDGE IS SITUATED OVER THE SOUTHWEST CONUS.  FRIDAY AN UPPER
LEVEL DISTURBANCE WILL MOVE THROUGH THE FLOW...BRINGING A COLD FRONT
WITH IT.  THE FRONT WILL QUICKLY MOVE THROUGH THE CWA DURING THE
DAY...THEN SLOW DOWN AS IT REACHES THE SOUTHEAST BORDER DURING THE
EVENING.  HAVE CHANCES FOR RAINFALL AS THE FRONT MOVES THROUGH
THE CWA.  THROUGH THE WEEKEND MINOR UPPER LEVEL DISTURBANCES MOVE
OVER THE CWA BRINGING CHANCES FOR RAINFALL WITH THEM.  SUNDAY NIGHT
INTO MONDAY THE MODELS DISAGREE WITH THE DEVELOPMENT AND TIMING OF
AN UPPER LEVEL DISTURBANCE MOVING THROUGH.  THE GEFS MEMBERS ARE
SPLIT ON WHETHER THE UPPER LEVEL FLOW WILL BE MORE IN LINE WITH THE
OPERATIONAL GFS OR ECMWF.  THE GFS HAS A STRONG SHORT WAVE TROUGH
AND A WARM FRONT MOVING THROUGH THE CWA SUNDAY NIGHT INTO MONDAY
WHILE THE ECMWF HOLDS OFF UNTIL MONDAY EVENING TO MOVE THE FRONT AND
SHORT WAVE TROUGH THROUGH.  WAS CONSERVATIVE ON CHANCES FOR SUNDAY
NIGHT THROUGH MONDAY NIGHT...EVEN THOUGH HIGHER CHANCES MAY BE
WARRANTED...DUE TO THE MODEL DISAGREEMENT.  ANOTHER UPPER LEVEL
DISTURBANCE MOVES THROUGH THE CWA TUESDAY...BRINGING THE POSSIBILITY
OF RAINFALL CHANCES WITH IT.

JTL
&&

.AVIATION...
1110 AM MDT TUE AUG 9 2011

FOR THE 18Z TAFS...THUNDERSTORMS HAVE BEGUN BUILDING SOUTHWARD AND
APPROACHING THE REGION...AND THIS TREND IS EXPECTED TO CONTINUE INTO
THE AFTERNOON AS INSTABILITY INCREASES FURTHER. A COLD FRONT WILL
ENTER THE REGION FROM THE NORTH THIS EVENING...AND CURRENTLY STORMS
ARE OCCURRING AHEAD OF THE SHORTWAVE TROUGH MOVING GENERALLY
SOUTHEASTWARD. THE PATH OF THE TROUGH WILL MAKE KMCK MORE LIKELY TO
SEE THUNDERSTORMS BEFORE KGLD THIS AFTERNOON...AND KMCK WILL
CONTINUE TO BE MORE LIKELY TO SEE ACTIVITY INTO THE EVENING. WINDS
WILL BACK AND TAKE ON MORE OF AN EASTERLY COMPONENT...THOUGH
THUNDERSTORM OUTFLOW WILL CAUSE VARIABILITY IN THE WIND FIELD.
THUNDERSTORM ACTIVITY SHOULD DECREASE LATE IN THE EVENING AND
RAINFALL WILL INCREASE...AND MODELS SUGGEST THAT RAINFALL SHOULD BE
HEAVIER AT KMCK THAN KGLD. HAVE BROUGHT IN IFR CONDITIONS AT KMCK
SOONER THAN AT KGLD...AND SOUNDINGS SUGGEST THAT THE IFR CEILINGS
SHOULD CONTINUE INTO THE LATE MORNING.

CJS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 9, 10:34 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MDT TUE AUG 9 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1034 AM MDT TUE AUG 9 2011 /1134 AM CDT TUE AUG 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON
AND EVENING. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE
WITH ANY STORM THAT FORMS. A FEW TORNADOES ARE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS MAINLY EAST OF A YUMA TO SHARON
SPRINGS LINE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THESE STORMS
WITH THE THREAT INCREASING DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE
WEEKEND. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH THE
PERIOD...WITH THE BEST CHANCES ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED AFTER 1 PM MDT (2 PM CDT).

CJS/JRM

In the hours before

Local storm report, Aug 9, 3:50 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
350 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             MCCOOK                  40.20N 100.62W
08/09/2011  E1.00 INCH       RED WILLOW         NE   PUBLIC

            PUBLIC REPORT ALSO INCLUDED ESTIMATED 60 MPH WINDS.

&&

050
Local storm report, Aug 9, 3:55 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             5 E MCCOOK              40.20N 100.53W
08/09/2011  E0.88 INCH       RED WILLOW         NE   EMERGENCY MNGR

            ALSO HAD DIME SIZE HAIL

0340 PM     HAIL             W MCCOOK                40.20N 100.62W
08/09/2011  E1.75 INCH       RED WILLOW         NE   EMERGENCY MNGR

            REPORTED ON WEST SIDE OF TOWN.

0350 PM     HAIL             MCCOOK                  40.20N 100.62W
08/09/2011  E1.75 INCH       RED WILLOW         NE   TRAINED SPOTTER

            ONE BLOCK EAST OF HWY 83 IN MCCOOK. SIDING ON THE GARAGE
            WAS KNOCKED OFF FROM A COMBINATION OF STRONG WINDS AND
            HAIL.

0350 PM     HAIL             E MCCOOK                40.20N 100.62W
08/09/2011  E1.75 INCH       RED WILLOW         NE   EMERGENCY MNGR

            REPORTED ON EAST SIDE OF TOWN.

&&

LUNDQUIST
Local storm report, Aug 9, 4:02 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
402 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             12 SE MCCOOK            40.08N 100.46W
08/09/2011  E1.50 INCH       RED WILLOW         NE   TRAINED SPOTTER

            SPOTTER ALSO REPORTS WINDOWS BROKEN AND ESTIMATES WINDS
            OF AT LEAST 60 MPH.

&&

050
Special weather statement, Aug 9, 4:05 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
405 PM MDT TUE AUG 9 2011

NEZ079-080-092245-
DUNDY-HITCHCOCK-
505 PM CDT TUE AUG 9 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA...

AT 400 PM MDT/500 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF IMPERIAL...
MOVING SOUTHEAST AT 45 MPH.

QUARTER SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4019 10099 4001 10121 4035 10164 4035 10163
      4035 10124
TIME...MOT...LOC 2205Z 313DEG 41KT 4053 10170

THEDE
Local storm report, Aug 9, 4:06 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
406 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             DANBURY                 40.04N 100.40W
08/09/2011  E2.75 INCH       RED WILLOW         NE   TRAINED SPOTTER

            ALSO HAD GOLF BALL SIZE HAIL AT THE SAME TIME.

&&

LUNDQUIST
Local storm report, Aug 9, 4:13 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
413 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             MCCOOK                  40.20N 100.62W
08/09/2011  E1.50 INCH       RED WILLOW         NE   TRAINED SPOTTER

            *** 1 INJ *** SPOTTER ALSO REPORTS MANY SKYLIGHTS AT
            LOCAL WALMART BLOWN OUT AND STORE IS CURRENTLY SHUT DOWN.
            ALSO REPORTED ONE MINOR INJURY.

&&

050

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:01 PM MDTSpecial Weather StatementGLDRed Willow59 min
Aug 9, 2:29 PM MDTSpecial Weather StatementGLDRed Willow61 min
Aug 9, 2:49 PM MDTSevere Thunderstorm WarningGLDHitchcock, Red Willow56 min
Aug 9, 3:41 PM MDTSevere Thunderstorm WarningGLDRed Willow64 min
Aug 9, 4:05 PM MDTSpecial Weather StatementGLDHitchcock40 min
Aug 9, 5:12 PM MDTSevere Thunderstorm WarningGLDHitchcock63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.